Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 14, 2005, 3:29 PM CDT for Gillespie County, Llano County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 14, 2005, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:00 PM CDT | FLASH FLOOD | Fredericksburg, TX | SOME LOW WATER CROSSINGS CLOSED IN FREDERICKSBURG AND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 142030
FFWEWX
TXC171-299-142330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
LLANO
GILLESPIE
* UNTIL 630 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER PARTS OF LLANO
AND GILLESPIE COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE TOW...SUNRISE BEACH VILLAGE...
LLANO...KINGSLAND...CASTELL AND BUCHANAN DAM.
CONDITIONS ARE FAVORABLE FOR SHOWERS AND THUNDERSTORMS TO
CONTINUE THE NEXT 1 TO 2 HOURS...CAUSING HEAVY RAINS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3088 9846 3084 9838 3079 9843 3073 9838
3066 9844 3050 9835 3051 9836 3050 9859
3014 9860 3015 9931 3015 9931 3050 9930
3051 9896 3092 9895 3091 9846
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:17 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT THU JUL 14 2005 .DISCUSSION... THE 700 AND 500MB TROFS WILL LINGER OVER OUR AREA TONIGHT THROUGH SATURDAY, THEN RETREAT NORTHWEST TO WEST TEXAS SUNDAY THROUGH WEDNESDAY. THE UPPER LEVEL FLOW WILL BECOME SOUTHEAST AND EAST NEXT WEEK AS THE UPPER HIGH SHIFTS INTO THE NORTH CENTRAL U.S. AND HURRICANE EMILY COMES INTO THE SOUTHERN GULF OF MEXICO. GOOD RAIN CHANCES WILL PERSIST THROUGH SATURDAY. LOCALLY HEAVY RAINFALL POSSIBLE DUE TO SLOW MOVEMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH THE UPPER TROUGH OUT OF OUR AREA NEXT WEEK, WE WILL BE BACK TO ISOLATED DAYTIME HEATING SHOWERS AND THUNDERSTORMS WITH SOME NOCTURNAL SHOWERS FLOWING INLAND OVER THE COASTAL BEND. TEMPERATURES WILL CHANGE LITTLE THROUGH SUNDAY EXCEPT FOR SOME RAIN COOLED MINS. NEXT WEEK TEMPS WILL BE CLOSER TO NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 75 92 / 60 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 74 90 73 92 / 60 50 50 50 DEL RIO INTL AIRPORT 79 97 76 96 / 40 30 40 40 SAN ANTONIO INTL AIRPORT 77 93 74 91 / 40 50 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06/08
Hazardous weather outlook, Jul 14, 1:45 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 145 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-151000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 145 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...WIND GUSTS OF 25 TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS THREAT WILL COVER ALL OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SUNDAY AND THEN MAINLY EAST OF A CAMPBELLTON TO GONZALES TO GIDDINGS LINE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 12:20 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1220 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-142015- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1220 PM CDT THU JUL 14 2005 ...WIDELY SCATTERED SHOWERS OR THUNDERSTORMS POSSIBLE AGAIN TODAY... CHANCES FOR WIDELY SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES FOR THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS. AN AREA OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING NORTH OF LLANO AND BURNET COUNTIES AND IS EXPECTED TO DEVELOP TO THE SOUTH AND SOUTHEAST IN THE AFTERNOON. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS WEST OF DEL RIO. WIND GUSTS OF 25 TO 35 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS. YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT LESS THAN A TENTH TO BETWEEN THREE QUARTERS AND NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR THE THUNDERSTORMS.
Special weather statement, Jul 14, 1:41 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-142101- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 141 PM CDT THU JUL 14 2005 ...SCATTERED SHOWERS OR THUNDERSTORMS CONTINUE TO FORM THIS AFTERNOON... CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS CONTINUE TO FORM FROM WEST OF DEL RIO TO THE WESTERN HILL COUNTRY AND EAST TO WEST AND NORTH OF AUSTIN. THIS ACTIVITY IS EXPECTED TO CONTINUE DEVELOPING TO THE EAST AND SOUTHEAST THIS AFTERNOON. WIND GUSTS OF 25 TO 50 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS. YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT LESS THAN A TENTH OF AN INCH TO BETWEEN THREE QUARTERS AND NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR THE THUNDERSTORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 44 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.